Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Aug 28, 2025, 3:12 AM CDT for Manitowoc County, Wisconsin. It took effect at Aug 28, 2025, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2025, 3:12 AM CDT (08:12 UTC)
- In effect from
- Aug 28, 2025, 12:00 PM CDT
- Expired
- Aug 28, 2025, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WHUS43 KGRB 280812 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 312 AM CDT Thu Aug 28 2025 WIZ050-281615- /O.NEW.KGRB.BH.S.0010.250828T1700Z-250829T0600Z/ Manitowoc- 312 AM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON CDT TODAY THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...From noon CDT today through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
2 follow-up statements
311 WHUS43 KGRB 281458 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 958 AM CDT Thu Aug 28 2025 WIZ050-290600- /O.CON.KGRB.BH.S.0010.250828T1700Z-250829T0600Z/ Manitowoc- 958 AM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
640 WHUS43 KGRB 290238 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 938 PM CDT Thu Aug 28 2025 WIZ050-290345- /O.EXT.KGRB.BH.S.0010.000000T0000Z-250829T0300Z/ Manitowoc- 938 PM CDT Thu Aug 28 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Manitowoc County. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 11:12 PM CDT, 4 hours earlier. Its key messages:
- Scattered showers and isolated storms (40-80% chance) tonight, but the risk for severe weather is minimal.
- There is a 50 to 90% chance for low temperatures less than 37 degrees across north-central Wisconsin Thursday night which could result in patchy frost.
- Mainly dry with slowly warming temperatures towards seasonal averages through the Labor Day weekend.
Area forecast discussion, Aug 27, 11:12 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Green Bay WI 1112 PM CDT Wed Aug 27 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Scattered showers and isolated storms (40-80% chance) tonight, but the risk for severe weather is minimal. - There is a 50 to 90% chance for low temperatures less than 37 degrees across north-central Wisconsin Thursday night which could result in patchy frost. - Mainly dry with slowly warming temperatures towards seasonal averages through the Labor Day weekend. && .DISCUSSION... Issued at 301 PM CDT Wed Aug 27 2025 Thunderstorm Chances Tonight: GOES Water Vapor/RAP 500 mb analysis showed northwest flow aloft across the Upper Midwest this afternoon. A cold front was dropping southward from Ontario in association with a lobe of mid-level vorticity rotating through the parent trough. Despite meager instability, some upstream lightning strikes have been observed ahead of the front across southern Canada and across Lake Superior. The front will swing southward tonight bringing scattered showers and storms across the area. Within the northwest flow regime, boundary layer moisture return ahead of the front will be modest, limiting instability, with HREF most unstable CAPE forecast less than 750 J/kg tonight and RAP soundings showing skinny CAPE profiles. As a result, severe storms are not expected, but small hail could not be ruled out with any storms given the cold mid-level temps. With the limited moisture and progressive nature of the system, rain amounts look to be under 1/2 inch in most locations. A few showers may linger across eastern Wisconsin into Thursday morning. Frost Potential Thursday Night: Some post-frontal stratus or fog will likely persist into Thursday in the cold advective regime before a drier airmass works southward through the day. By evening, surface high pressure will build across the Upper Great Lakes. The ECMWF EFI shows values below -0.8 across north-central into northeast Wisconsin for minimum temperatures Thursday night, highlighting strong ensemble agreement for anomalous cold. The NBM continues to show probabilities for minimum temps less than 37 degrees of 50-90% across north-central Wisconsin with small probabilities (~10%) for near freezing temperatures along the Michigan border. A frost advisory may be needed for parts of north- central Wisconsin early Friday. Quiet Holiday Weekend: Weather impacts through the holiday weekend look minimal as surface high pressure slowly drifts across the Great Lakes. A somewhat muddled/blocky mid-level flow pattern is expected with split flow featuring northern stream ridging progressing slowly east across southern Canada and a weak mid-level trough meandering across the northern plains into parts of the Midwest. With the influence of high pressure into early next week, chances for rain look to remain mostly west with slow moderation in temps as the mid-level ridging builds across the area. Looking Ahead: Next Rain Chances Timing details with blocking type patterns often exhibit low predictability, so confidence erodes early next week. Global ensembles support a return to Great Lakes troughing by the middle of next week although cluster analysis among global ensemble members shows substantial differences in the depth of the trough and to some extent the timing of the trough. According, the interquartile spread (25th-75th percentile) for high temps increases considerably by next Wednesday/Thursday following a period of near seasonal temps early in the week. NBM rain chances for midweek remain low to medium (30- 40%) owing to the model spread/lower predictability. && .AVIATION...for 06Z TAF Issuance Issued at 1102 PM CDT Wed Aug 27 2025 A band of light to moderate showers and a few embedded thunderstorms was dropping south through the forecast area late this evening, and should be impacting the eastern TAF sites by issuance time. Thunderstorms may impact AUW/CWA, but they should be south of those sites (or have dissipated) by 06z/Thu, so will not include in the new TAFs. A secondary band of showers along the cold front was falling apart as it moved toward northern WI, so will just mention a prob30 at RHI with this feature. Patchy fog has developed in between the two rain bands over north central WI. Have not given up on low stratus overnight, but confidence is waning for widespread development. MVFR/IFR ceilings are still possible, along with locallized LIFR ceilings with any more significant fog. Much drier air pushes south across the region on Thursday, with clearing arriving late morning at RHI, and during the early afternoon at the rest of the TAF sites. Winds will turn NW-N, but be quite light, as the cold front moves through tonight. NE winds will increase Thursday morning, especially in the Fox Valley/lakeshore areasm where gusts to 15 to 20 knots are anticipated through the afternoon. && .MARINE... Issued at 301 PM CDT Wed Aug 27 2025 Small Craft Advisory has been issued for the nearshore waters of Lake Michigan from Sturgeon Bay south to Sheboygan on Thursday afternoon/evening as waves increase with northerly flow behind a cold front. Conditions will improve Thursday night as high pressure builds over the area. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....JM AVIATION.......Kieckbusch MARINE.........JM
Hazardous weather outlook, Aug 27, 3:01 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 301 PM CDT Wed Aug 27 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 301 PM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a small chance of thunderstorms tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Building waves could create hazardous conditions on Lake Michigan beaches south of Kewaunee Thursday afternoon and evening. Areas of frost are possible in north-central Wisconsin Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-282015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 301 PM CDT Wed Aug 27 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance of thunderstorms tonight. Any thunderstorm could pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Conditions hazardous to small craft are expected in the nearshore waters south of Sturgeon Bay Thursday afternoon and evening. A Small Craft Advisory is in effect.
In the hours before
Special weather statement, Aug 28, 12:50 AM CDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Green Bay WI 1250 AM CDT Thu Aug 28 2025 WIZ005-010>012-018-019-280900- Vilas-Oneida-Forest-Florence-Lincoln-Langlade- 1250 AM CDT Thu Aug 28 2025 ...AREAS OF DENSE FOG EARLY THIS MORNING... Fog has formed as the rain from last evening has ended. Expect areas of dense fog, with visibility less than one-half mile at times, early this morning. If the fog becomes more widespread and persistent, a Dense Fog Advisory may eventually be issued. Motorists traveling across north-central Wisconsin early this morning should expect locally hazardous travel conditions, with rapidly changing and poor visibilities at times. When driving in fog, remember to slow down, turn on your low-beam headlights, and keep a safe distance between you and the car in front of you. JLA
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:41 AM CDT | Frost Advisory | GRB | Florence, Forest, Lincoln, Oneida, Vilas | 29 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.